Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Nov 2, 2018, 3:30 AM PDT. It took effect at Nov 3, 2018, 12:00 AM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2018, 3:30 AM PDT (10:30 UTC)
- In effect from
- Nov 3, 2018, 12:00 AM PDT
- Expired
- Nov 4, 2018, 6:00 AM PST
- In force
- 31 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
446 WWUS86 KSTO 021030 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Fri Nov 2 2018 CAZ215>218-263-264-279-022300- /O.UPG.KSTO.FW.A.0011.181103T0600Z-181104T0100Z/ /O.NEW.KSTO.FW.W.0012.181103T0700Z-181104T1400Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 330 AM PDT Fri Nov 2 2018 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT PDT TONIGHT TO 6 AM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from midnight PDT tonight to 6 AM PST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Coast Range, east slope Coast Range foothills and western Sacramento Valley. * WIND...North to northeast winds 15 to 25 with gusts to 35 mph. * HUMIDITY...Poor overnight recovery of 30 to 45 percent tonight and 20 to 35 percent on Saturday night. Minimum humidities 7 to 17 percent on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ219-022300- /O.NEW.KSTO.FW.W.0012.181103T0700Z-181104T1400Z/ Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- 330 AM PDT Fri Nov 2 2018 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT PDT TONIGHT TO 6 AM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from midnight PDT tonight to 6 AM PST Sunday. * AFFECTED AREA...Western portion of the northern San Joaquin Valley. * WIND...Northwest winds 10-20 mph with local gusts to 30 mph. * HUMIDITY...Poor overnight recovery of 35 to 40 percent tonight and 20 to 25 percent Saturday night. Minimum humidity 10 to 15 percent Saturday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
781 WWUS86 KSTO 022301 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 401 PM PDT Fri Nov 2 2018 CAZ215>219-263-264-279-031200- /O.CON.KSTO.FW.W.0012.181103T0700Z-181104T1400Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 401 PM PDT Fri Nov 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT PDT TONIGHT TO 6 AM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...Coast Range, east slope Coast Range foothills and western Sacramento Valley. * WIND...North to northeast winds 15 to 25 with gusts to 35 mph. * HUMIDITY...Poor overnight recovery of 30 to 45 percent tonight and 20 to 35 percent on Saturday night. Minimum humidities 7 to 17 percent on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
956 WWUS86 KSTO 031149 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 449 AM PDT Sat Nov 3 2018 CAZ215>219-263-264-279-040000- /O.CON.KSTO.FW.W.0012.000000T0000Z-181104T1400Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 449 AM PDT Sat Nov 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY FOR BREEZY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, 218, 219, 263, 264, AND 279... * AFFECTED AREA...East slopes of the coast range and western Sacramento valley. * WIND...North to northeast winds 10 to 20 with gusts to 30 mph. * HUMIDITY...Poor overnight recovery of 30 to 45 percent this morning and 20 to 35 percent on tonight. Minimum humidities 7 to 17 percent today. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
814 WWUS86 KSTO 032130 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 230 PM PDT Sat Nov 3 2018 CAZ215>219-263-264-279-041400- /O.CON.KSTO.FW.W.0012.000000T0000Z-181104T1400Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 230 PM PDT Sat Nov 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY FOR BREEZY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, 218, 219, 263, 264, AND 279... * AFFECTED AREA...East slopes of the Coast Range and western Sacramento valley. * WIND...North to northeast winds 10 to 20 with local gusts to 30 mph. Wind decreasing in the Central Valley this evening, but remaining gusty in the foothills and mountains over ridges and through favorably oriented canyons. * HUMIDITY...Minimum humidities 7 to 17 percent today with overnight humidity recoveries as low as 20 to 35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
643 WWUS86 KSTO 041400 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 600 AM PST Sun Nov 4 2018 CAZ215>219-263-264-279-041500- /O.EXP.KSTO.FW.W.0012.000000T0000Z-181104T1400Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 600 AM PST Sun Nov 4 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING FOR DRY BREEZY CONDITIONS FOR FIRE WEATHER ZONES 215, 216, 217, 218, 219, 263, 264, AND 279... Winds will be decreasing today as high pressure rebuilds over the region. Even with the lighter winds, RH values will be quite low today so fire danger remains high for this time of year. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Nov 2, 2:50 AM PDT, 40 minutes earlier.
Area forecast discussion, Nov 2, 2:50 AM PDT, 40 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 250 AM PDT Fri Nov 2 2018 .SYNOPSIS... Dry with warmer than normal temperatures through next week. Breezy north winds may lead to elevated fire weather concerns on Saturday. && .DISCUSSION... High pressure aloft over the southwest U.S will bring continued warm and dry weather to Northern California. A weak shortwave trough moving through the Pacific Northwest will, however, bring a little cooling today. Even with this cooling, daytime highs today will still come in about 10 to 12 degrees above normal for early November. The shortwave moves east of the forecast area by 00z this afternoon with surface high pressure nosing quickly into the Pacific Northwest. By this evening...a fairly tight surface gradient develops over the north state bringing increasing north winds. The strongest winds will be over the Sacramento valley westward. These north winds will bring decreasing humidity so only poor to moderate RH recovery is expected. Combination of winds and lowering RH have prompted a Red Flag warning in the area of strongest winds over and west of the Sacramento valley. Minimum RH values in this region will drop into the lower teens on Saturday afternoon with temps up just a bit increasing fire danger. The Red Flag will remain in place through Saturday evening when surface gradients relax and winds decrease. Another weather system skims the north state on Sunday. This will bring a little cooling with some cloud cover over much of the forecast area but precipitation is still expected to remain north of the CWA. This system also moves quickly east of the forecast area with another round of northerly breezes developing on Monday. At this time, winds do not look to be as strong as on Saturday nor do RH values appear as low so not expecting fire concerns to be as much of an issue. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Dry weather with mild days and cool nights next week as persistent eastern Pacific high pressure dominates Norcal weather. Locally breezy north to east winds at times, mainly during the nights and mornings. && .AVIATION... VFR conditions the next 24 hours with variable winds less than 10 kts at TAF sites. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from midnight PDT tonight to 6 AM PST Sunday for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Lake County Portion of Lake-Napa- Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.